When is insulin prescribed ?

By gapeach59 Latest Reply 2013-08-08 08:41:37 -0500
Started 2013-08-01 16:51:45 -0500

I was diagnosed 2 months ago with type 2 and I take 2 metformin tablets a day . When does a doctor feel that insulin injections are needed? . I just do not like taking all these pills !!

10 replies

Scarlet03 2013-08-08 08:16:28 -0500 Report

Are you kidding me!!!! OMG NO!!!!! PCOS is a genetic disorder my dear. …if you don't have it you have NO CLUE I'm offended by that statement …

Scarlet03 2013-08-08 08:19:15 -0500 Report

My dearest apologies to the person who wrote the quote …but this one person advertises on everything that surgery is the answer …

lorider70 2013-08-04 19:08:43 -0500 Report

What problems did you all experience that made changing to shots the better route to take? I am on glimeperide, lisinopril, carvedilol, and tramadol. This combination, especially since the carvedilol was added; has me feeling really strange most days…kind of giddy and somewhat off balance. BS levels don't seem to be the problem…A!C is 6; average BS fasting is around 90 or so, and will go as high as low 200's two hours after a meal depending on what I have eaten and if any overindulgence has taken place. I also have a problem maintaining my weight, and am often hungry just a short time after eating. I seldom snack on anything between meals.

Scarlet03 2013-08-04 23:29:06 -0500 Report

Avandia was making me swell…metformin was causing me to black out, and I was taking Prandin which was my last and it just wasn't even lowering my bloodsugar and doing the same thing metformin did…my doc put me on inuslin in January of 2011 with just lantus…now its novalog and lantus with an A1C of 6.8…and I feel much better…no dizzy spells or stomach pain etc etc

PRINCESS KIMBERLY 2013-08-05 01:18:26 -0500 Report

I as well are on Novolog & Lantus. I am not sure of my A1C I am new at this and I not sure if my family doctor has said. My blood sugar is still very high. I am of course not sure for what reason. I watch my diet and that as well. I have loss 68 lbs.

Scarlet03 2013-08-05 01:39:14 -0500 Report

If I were you and I would do this QUICKLY!!!! If you have a constant blood sugar over 250 please go to the emergency room…it's sounds something serious is going on

GabbyPA 2013-08-02 05:48:02 -0500 Report

You may want to talk to your doctor about that. Insulin often has less side effects over time and is often a better control of your levels. Too many doctors see it as a last resort, but it really isn't. If you want to take insulin instead of pills, talk to your doctor about it. Mine didn't want to do it, but as my diabetes has progressed, he chose to do it. I said it was about time. If I had known that the insulin he put me on is available without a prescription, I would have done it a long time ago.

You have to be an advocate for yourself. Have that conversation. I hope it goes well for you.

Scarlet03 2013-08-01 22:49:54 -0500 Report

I got put on shots 2 years ago. The pills I took were making me sick and just not being affective . I've been a type 2 for 13 years.

Scarlet03 2013-08-01 22:51:24 -0500 Report

Remember not all type 2s are the same. But that would be one reason, your doctor might switch to insulin

bradley13 2013-08-01 21:54:45 -0500 Report

Few weeks ago I got the same news, same meds. Just no shots!

gapeach59 2013-08-01 22:08:43 -0500 Report

Yeah I am not wanting any shots myself lol How many pills a day are you taking and can you tell a difference ? I don't really feel any different since im on the tablets

Next Discussion: weight loss »